Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 220, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 9:58 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 9:58 PM CDT (02:58 UTC)
- Expired
- Jun 12, 2005, 11:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:35 PM CDT | TSTM WND DMG | Okmulgee, OK | NUMEROUS LARGE LIMBS BROKEN. POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:05 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1961 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 130258
SVRTSA
OKC107-111-130400-
/O.NEW.KTSA.SV.W.0220.050613T0258Z-050613T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1100 PM CDT
* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF OKFUSKEE TO 3 MILES WEST OF
CLEARVIEW...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEARVIEW...
WELEETKA...PHAROAH...BEGGS...WILSON...PRESTON...OKMULGEE...
HENRYETTA...SCHULTER...DEWAR...MORRIS...GRAYSON...BALD HILL AND
HOFFMAN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3563 9625 3565 9619 3574 9618 3575 9576
3573 9575 3573 9572 3556 9571 3556 9582
3547 9583 3547 9588 3539 9588 3539 9597
3531 9598 3531 9632
$$2 follow-up statements
000
WWUS54 KTSA 130321
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SUN JUN 12 2005
OKC107-111-130400-
/O.CON.KTSA.SV.W.0220.000000T0000Z-050613T0400Z/
OKMULGEE OK-OKFUSKEE OK-
1021 PM CDT SUN JUN 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR
OKFUSKEE AND OKMULGEE COUNTIES...
AT 1019 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF BEGGS TO 3 MILES NORTHWEST OF
WILSON TO 3 MILES SOUTH OF PHAROAH...MOVING EAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEGGS...
WILSON...BRYANT...PRESTON...OKMULGEE...SCHULTER...HENRYETTA...
DEWAR...MORRIS...GRAYSON...BALD HILL...HOFFMAN AND ERAM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3563 9625 3565 9619 3574 9618 3575 9576
3573 9575 3573 9572 3556 9571 3556 9582
3547 9583 3547 9588 3539 9588 3539 9597
3531 9598 3531 9632
$$000
WWUS54 KTSA 130359
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 PM CDT SUN JUN 12 2005
OKC107-111-130409-
/O.EXP.KTSA.SV.W.0220.000000T0000Z-050613T0400Z/
OKMULGEE OK-OKFUSKEE OK-
1059 PM CDT SUN JUN 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE AND OKMULGEE COUNTIES
HAS EXPIRED...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THESE STORMS.
LAT...LON 3563 9625 3565 9619 3574 9618 3575 9576
3573 9575 3573 9572 3556 9571 3556 9582
3547 9583 3547 9588 3539 9588 3539 9597
3531 9598 3531 9632
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:45 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 12, 8:45 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT SUN JUN 12 2005 .MESOSCALE UPDATE... 8 PM DATA INDICATES SURFACE BASED INSTABILITY IS BECOMING LIMITED TO AREAS SOUTH OF A LINE FROM ABOUT OKEMAH TO OKMULGEE TO MUSKOGEE TO ABOUT FORT SMITH. CAPE VALUES WERE AROUND 800 TO 1300 SOUTH OF THAT LINE. NORTH OF THAT LINE STORMS WILL HAVE TO BECOME ELEVATED TO REMAIN SEVERE...MAKING LARGE HAIL THE PRIMARY SEVERE THREAT...ALTHOUGH SOME SEVERE WIND GUSTS WILL STILL BE POSSIBLE. DEEP LAYER SHEAR STILL APPEARS LESS THAN ADEQUATE FOR SUPERCELL DEVELOPMENT. LOW LEVEL SHEAR HAS INCREASED TO BETWEEN 20 AND 30 KTS. EXPECT ACTIVITY COMING EAST FROM CENTRAL OKLAHOMA TO TRY TO DEVELOP SOUTHWARD. OKFUSKEE AND OKMULGEE COUNTIES APPEAR TO HAVE THE HIGHEST THREAT FOR SEVERE WEATHER...MAINLY LARGE HAIL AND HIGH WIND...THROUGH 10 PM. MCINTOSH AND MUSKOGEE COUNTIES WILL HAVE AN INCREASED SEVERE THREAT AROUND 10 PM AND AFTER. &&
In the hours before
Special weather statement, Jun 12, 8:10 PM CDT, 1 hour 48 minutes before
OKZ054-059-130215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN JUN 12 2005
OKZ054-059-130215-
OSAGE OK-PAWNEE OK-
812 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 810 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 25 MILES WEST OF APPERSON TO 20 MILES NORTHWEST
OF PAWNEE TO 20 MILES SOUTHWEST OF PAWNEE...MOVING EAST NORTHEAST
AT 40 MPH.
A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 915 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 8:31 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 10 E NOWATA 36.70N 95.46W
06/12/2005 0.75 INCH NOWATA OK PUBLIC
0638 PM HAIL 12 E NOWATA 36.70N 95.42W
06/12/2005 0.75 INCH CRAIG OK PUBLIC
0724 PM HAIL PRYOR 36.31N 95.32W
06/12/2005 1.00 INCH MAYES OK AMATEUR RADIO
&&
SAASpecial weather statement, Jun 12, 9:18 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT SUN JUN 12 2005
OKZ054-059-130330-
OSAGE OK-PAWNEE OK-
918 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 918 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTH OF SKEDEE TO 8 MILES SOUTH OF
TERLTON...MOVING NORTHEAST AT 40 MPH.
A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1030 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 9:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL INOLA 36.15N 95.51W
06/12/2005 0.88 INCH ROGERS OK PUBLIC
0910 PM TSTM WND GST 5 E DRUMRIGHT 35.99N 96.51W
06/12/2005 60 MPH CREEK OK PUBLIC
&&
SAASpecial weather statement, Jun 12, 9:28 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT SUN JUN 12 2005
OKZ060-064>066-130345-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
928 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA...CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 928 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF MANNFORD TO 4 MILES SOUTH OF
KELLYVILLE TO 3 MILES NORTHEAST OF BEARDEN...MOVING EAST AT 35 MPH.
A LARGE PORTION OF TULSA...CREEK...OKMULGEE AND OKFUSKEE COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 1045 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 9:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 7 N WAGONER 36.06N 95.37W
06/12/2005 0.75 INCH WAGONER OK PUBLIC
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 21 min |
| Jun 12, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 28 min |
| Jun 12, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 57 min |
| Jun 12, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 23 min |
| Jun 12, 9:55 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 51 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 49 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 61 min |
| Jun 13, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 70 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 66 min |
| Jun 13, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 54 min |
| Jun 13, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.